MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR; RIGID RHINOSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR; RIGID RHINOSCOPE
Model Number WA4KA470
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the rigid rhinoscope had a mechanical damage and noise.The sound black eye piece was cracked.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned and the evaluated and found that the eyepiece funnel was broken.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported cracked eyepiece issue could not be determined, however, the observed defects indicate that the issue was caused by excessive force during user handling/mishandling.The broken lens in the optical system is a result of dents in the cladding tube.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR
Common Device Name
RIGID RHINOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18797121
Report Number9610773-2024-00558
Device Sequence Number15251229
Product Code HRX
UDI-Device Identifier04042761083027
UDI-Public04042761083027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KA470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown